MAUDE Adverse Event Report: NUVASIVE, INC. EXCAVATION; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

NUVASIVE, INC. EXCAVATION; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 5155072
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/28/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the tip of an excavation pituitary snapped off intra-operatively.
 
Additional Manufacturer Narrative
The device has not returned for evaluation.The root cause is unable to be determined at this time.If any additional information is provided, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
The investigation revealed a reported event where the tip of the excavation pituitary, 2mm straight fractured during a tlif procedure on (b)(6) 2025.No adverse effects to the patient were reported and the procedure was able to be completed.A complaint product review was completed.The instrument was inspected and it was confirmed that the 2mm straight pituitary (p/n (b)(6)) had a fractured tip.While the exact root cause is unknown, it is possible that excessive force was applied to the instrument, resulting in the articulating tip breaking in two.Labeling, complaint history, and risk reviews were completed with no deficiencies, discrepancies, or adverse trends identified.The device was dispositioned for scrap, and the event will be used for trend data.Complaint monitoring will continue, and additional action will be taken in the event that an adverse trend is identified.No additional action is planned at this time.
 
Event or Problem Description

Brand Name
EXCAVATION
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
NUVASIVE, INC.
7475 lusk boulevard
san diego CA 92121
Manufacturer (Section G)
GLOBUS MEDICAL, INC.
2560 general armistead avenue
audubon PA 19403
Manufacturer Contact
daniel paul
2560 general armistead avenue
audubon, PA 19403
6109301800
MDR Report Key22882728
Report Number2031966-2025-00105
Device Sequence Number13171864
Product Code LXH
UDI-Device Identifier00887517974181
UDI-Public00887517974181
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5155072
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/28/2025
Supplement Date Received by Manufacturer05/28/2025
Initial Report FDA Received Date08/25/2025
Supplement Report FDA Received Date04/16/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown